Alert archive / Arizona / High Wind Warnings in 2020

High Wind Warning 1, NWS Flagstaff, AZ

February 2, 2020Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Feb 2, 2020, 3:00 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 2, 2020, 6:00 PM MST. It was in force for 24 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 2020, 3:00 AM MST (10:00 UTC)
In effect from
Feb 2, 2020, 6:00 PM MST
Expired
Feb 3, 2020, 6:00 PM MST
In force
24 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 3:53 AM MSTNON-TSTM WND GST 64Two Guns, AZ64 MPH WIND GUST REPORTED ON I-40 TWO GUNS SENSOR EARLY THIS MORNING.
Feb 3, 9:55 AM MSTNON-TSTM WND GST 752 W Springerville, AZAWOS STATION KJTC SPRINGERVILLE AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 75 MPH.
Feb 3, 10:00 AM MSTNON-TSTM WND DMGSpringerville, AZMULTIPLE REPORTS OF POWER POLES DOWN IN SPRINGERVILLE AND EAGAR.
Feb 3, 10:30 AM MSTNON-TSTM WND DMGShow Low, AZMULTIPLE REPORTS OF TREES DOWN.
Feb 3, 10:35 AM MSTNON-TSTM WND GST 643 Ne Show Low, AZAWOS STATION KSOW SHOW LOW AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 64 MPH.
Feb 3, 10:45 AM MSTNON-TSTM WND GST 611 Nw Saint Johns, AZASOS STATION KSJN ST JOHNS AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 61 MPH.
Feb 3, 10:55 AM MSTNON-TSTM WND GST 68Taylor, AZAWOS STATION KTYL TAYLOR AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 68 MPH.
Feb 3, 1:00 PM MSTNON-TSTM WND GST 601 Nw Winslow, AZASOS STATION KINW WINSLOW AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 60 MPH.
Feb 3, 1:00 PM MSTNON-TSTM WND DMGConcho, AZREPORTS OF TREES DOWN.
Feb 3, 1:10 PM MSTNON-TSTM WND GST 701 Nw Saint Johns, AZASOS STATION KSJN ST JOHNS AIRPORT REPORTED A NON THUNDERSTORM WIND GUST OF 70 MPH.
Feb 3, 1:13 PM MSTNON-TSTM WND GST 581 S Window Rock, AZASOS STATION KRQE WINDOW ROCK AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 58 MPH.
Feb 3, 1:35 PM MSTNON-TSTM WND GST 782 W Springerville, AZAWOS STATION KJTC SPRINGERVILLE AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 78 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2020-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2020-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS75 KFGZ 021000
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
300 AM MST Sun Feb 2 2020

AZZ004-006-007-012-015-030130-
/O.UPG.KFGZ.HW.A.0001.200203T0100Z-200203T1200Z/
/O.NEW.KFGZ.HW.W.0001.200203T0100Z-200203T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, 
.Tuba City, Flagstaff, Williams, and Munds Park
300 AM MST Sun Feb 2 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
MONDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts to 60 mph. Gusts
  65 to 70 mph possible near the San Francisco peaks and the 
  Doney Park area.

* WHERE...Much of Coconino County including the Kaibab Plateau,
  Grand Canyon Village, Cameron, Flagstaff, Doney Park.

* WHEN...From Sunday evening through early monday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow showers is likely to
  develop as the winds begin to decrease early Monday morning and
  into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-030130-
/O.UPG.KFGZ.HW.A.0001.200203T0700Z-200203T2300Z/
/O.NEW.KFGZ.HW.W.0001.200203T0700Z-200203T2300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
300 AM MST Sun Feb 2 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph
  possible. Gusts of 65 to 75 mph are forecast for the
  Springerville, Eagar and Saint Johns areas during the day 
  Monday.
  

* WHERE...Southern Navajo and Apache counties and the eastern
  Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns,
  Show Low, Springerville, Eagar, Snowflake, Greer.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow is likely to combine with
  these strong winds, especially for the higher elevations of the
  Mogollon Rim and White Mountains during the late morning and
  afternoon hours on Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ005-009>011-039-040-030130-
/O.NEW.KFGZ.WI.Y.0001.200203T0500Z-200203T2300Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Navajo N.M., Dilkon, and Kykotsmovi
300 AM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM MST
MONDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph 
  expected. Winds becoming westerly by mid day Monday. 

* WHERE...All of Navajo and Apache counties north of I-40 as well
  as the Gap, Bitter Springs, Marble Canyon and the Page areas. 

* WHEN...From 10 PM this evening to 4 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely 
  to combine with these strong winds Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
6 follow-up statements
813 
WWUS75 KFGZ 030030
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
530 PM MST Sun Feb 2 2020

AZZ004-006-007-012-015-031200-
/O.CON.KFGZ.HW.W.0001.200203T0100Z-200203T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, 
.Tuba City, Flagstaff, Williams, and Munds Park
530 PM MST Sun Feb 2 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts to 60 mph. 
  Gusts 65 to 70 mph possible near the San Francisco peaks and 
  the Doney Park area.

* WHERE...Much of Coconino County including the Kaibab Plateau, 
  Grand Canyon Village, Cameron, Flagstaff, Doney Park.

* WHEN...From this evening through early Monday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow showers is likely to 
  develop as the winds begin to decrease early Monday morning 
  and into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-031830-
/O.CON.KFGZ.HW.W.0001.200203T0700Z-200203T2300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
530 PM MST Sun Feb 2 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM MST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible. Gusts of 65 to 75 mph are forecast for the 
  Springerville, Eagar and Saint Johns areas during the day 
  Monday.

* WHERE...Southern Navajo and Apache counties and the eastern 
  Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, 
  Show Low, Springerville, Eagar, Snowflake, Greer.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow is likely to combine 
  with these strong winds, especially for the higher elevations 
  of the Mogollon Rim and White Mountains during the late 
  morning and afternoon hours on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ005-009>011-039-040-031830-
/O.CON.KFGZ.WI.Y.0001.200203T0500Z-200203T2300Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Navajo N.M., Dilkon, and Kykotsmovi
530 PM MST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM MST MONDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph 
  expected. Winds becoming westerly by mid day Monday.

* WHERE...All of Navajo and Apache counties north of I-40 as 
  well as the Gap, Bitter Springs, Marble Canyon and the Page 
  areas.

* WHEN...From 10 PM this evening to 4 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely 
  to combine with these strong winds Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
980 
WWUS75 KFGZ 031157
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
457 AM MST Mon Feb 3 2020

AZZ012-015-032000-
/O.CAN.KFGZ.HW.W.0001.000000T0000Z-200203T1200Z/
/O.EXB.KFGZ.WI.Y.0001.200203T1200Z-200203T2300Z/
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Flagstaff, 
Williams, and Munds Park
457 AM MST Mon Feb 3 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WARNING EXPIRES AT 5 AM...

* WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph
  expected. Winds becoming westerly by mid day.

* WHERE...Flagstaff, Doney Park, Leupp, Winona areas. 

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely to
  combine with these strong winds for a few hours this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ004-006-007-031300-
/O.CAN.KFGZ.HW.W.0001.000000T0000Z-200203T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, and Valle
457 AM MST Mon Feb 3 2020

...HIGH WIND WARNING IS EXPIRED...

The fastest wind speeds for this event are over.

$$

AZZ013-014-016-017-032000-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
457 AM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph
  possible. Gusts of 65 to 75 mph are forecast for the
  Springerville, Eagar and Saint Johns areas later this morning. 

* WHERE...Southern Navajo and Apache counties and the eastern 
  Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, 
  Show Low, Springerville, Eagar, Snowflake, Greer.

* WHEN...Through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow is likely to combine with
  these strong winds, especially for the higher elevations of the
  Mogollon Rim and White Mountains late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ005-009-031300-
/O.EXT.KFGZ.WI.Y.0001.000000T0000Z-200203T1200Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-
Including the cities of Page, Lees Ferry, Keams Canyon, 
and Kaibito
457 AM MST Mon Feb 3 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph 
  expected. Winds becoming westerly by mid day Monday.

* WHERE...The Gap, Bitter Springs, Marble Canyon and the Page 
  areas.

* WHEN...Until 5 AM MST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely 
  to combine with these strong winds Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-039-040-032000-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi
457 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph 
  expected. Winds becoming westerly by mid day Monday.

* WHERE...All of Navajo and Apache counties north of I-40 as 
  well as the Gap, Bitter Springs, Marble Canyon and the Page 
  areas.

* WHEN...From 10 PM this evening to 4 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely 
  to combine with these strong winds Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
548 
WWUS75 KFGZ 031338
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
638 AM MST Mon Feb 3 2020

AZZ013-014-016-017-032300-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
638 AM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible. Gusts of 65 to 75 mph are forecast for the 
  Springerville, Eagar and Saint Johns areas later this morning.

* WHERE...Southern Navajo and Apache counties and the eastern 
  Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, 
  Show Low, Springerville, Eagar, Snowflake, Greer.

* WHEN...Through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...A period of snow is likely to combine 
  with these strong winds, especially for the higher elevations 
  of the Mogollon Rim and White Mountains late this morning and 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ010>012-015-039-040-032300-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, 
Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi
638 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 35 mph with gusts to 45 mph 
  expected. Winds becoming westerly by mid day Monday.

* WHERE...All of Navajo and Apache counties north of I-40 as well
  as the Doney Park and Page areas.

* WHEN...Through 4 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A period of light snow showers is likely 
  to combine with these strong winds Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
566 
WWUS75 KFGZ 032109
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
209 PM MST Mon Feb 3 2020

AZZ014-017-040100-
/O.EXT.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
209 PM MST Mon Feb 3 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Southern Apache County and the eastern Mogollon Rim
  including Saint Johns, Show Low, Springerville, Eagar, Greer.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-016-032300-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-
Including the cities of Winslow, Holbrook, Snowflake, Heber, 
Happy Jack, and Forest Lakes
209 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Navajo Counties and the eastern Mogollon Rim
  including Heber, Winslow, Holbrook, Snowflake.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ010>012-015-039-040-032300-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, 
Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi
209 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...All of Navajo and Apache counties north of I-40 as 
  well as the Doney Park and Page areas.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
979 
WWUS75 KFGZ 032333
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
433 PM MST Mon Feb 3 2020

AZZ014-017-040100-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
433 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southern Apache County and the eastern Mogollon Rim 
  including Saint Johns, Show Low, Springerville, Eagar, Greer.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Wind gusts of 60 to 70 MPH have been
  reported in these areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
279 
WWUS75 KFGZ 040109
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
609 PM MST Mon Feb 3 2020

AZZ014-017-040215-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
609 PM MST Mon Feb 3 2020

...HIGH WIND WARNING HAS EXPIRED...

The high winds have decreased across much of the warned area this
evening. The winds will continue to subside this evening...with a
few gusts over 50 MPH until around 700 PM.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 1, 9:09 PM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Feb 1, 9:09 PM MST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
909 PM MST Sat Feb 1 2020

.SYNOPSIS...Expect dry and mild weather through Sunday. Strong
southwest winds will develop Sunday evening and Monday as a cold
front moves through the region. The front will deliver a good
chance of snow showers Monday. Very cold temperatures are forecast
for Monday and Tuesday.

&&

.DISCUSSION...
One more mild day is in store before a strong cold front moves
into and across northern AZ Sunday night and Monday. No short-term
changes are expected this evening.

&&

.PREV DISCUSSION /257 PM MST/...Beautiful weather across northern
and central Arizona this afternoon but some major changes are on
the way soon. Temperatures this afternoon are mostly in the 50s
and 60s with even a few 70s at the lower elevations including the
Verde Valley. We have one more day of fair and mild weather on
Sunday, though southwest breezes will begin to pick up during the
afternoon with some gusts near 30 mph.

For Sunday night and Monday - rapidly strengthening southwest flow
as an anomalously deep low pressure system dives southward toward
the state. During the late evening and overnight hours, strong
wind gusts are likely in the favored downslope areas including
House Rock Valley, Doney Park, Show Low, and Springerville ahead
of the cold front. These strong winds will decrease a bit behind
the cold front which is forecast to be near a 4 Corners through
Flagstaff line at 5 am Monday. Areas east of this line will
continue to have strong southwest winds until the front passes
later in the afternoon. A High Wind Watch has been issued from
Sunday evening to around 5 AM Monday from Flagstaff northwestward,
and from midnight Sunday night through Monday afternoon farther
east including Show Low, Winslow, and the White Mtns region. Gusts
in the most favored downslope areas could reach 60-75 mph at times
with more widespread gusts of 40-55 mph.

Temperatures Monday will be 20-30 degrees colder than Sunday and
wind chills values will make it feel even colder. A period of snow
is still expected along and just behind the front. Snow levels
will fall down below 4000 feet, most accumulating snow is forecast
above 4500-5000 feet. Still looking at 1-4 inches of snow through
Monday evening above 6000 feet with an inch or less below this
elevation. The Monday morning commute could be impacted in the
Flagstaff region. Widely scattered snow showers are possible
Tuesday in eastern Arizona as the cold pool aloft comes overhead,
with very low chances farther west. Daytime temperatures Tuesday
will be 15-20 degrees below average for early February.

Remaining cold Wednesday, then a warming trend is likely from
Thursday into Saturday.

&&

.AVIATION...For the 06Z package...Look for VFR conditions over the
next 24 hours. South to southwest winds at 15-25 kt developing
Sunday afternoon then increasing through the evening with gusts to
35-45 kt as a weather system approaches. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Building high pressure will bring above normal
daytime temperatures this weekend. Southwest winds increase on
Sunday ahead of the next weather system. Strong southwest winds
are expected Sunday night into Monday with a period of snow
showers and much colder temperatures.

Tuesday through Thursday...Very cold with a few snow showers
lingering Tuesday. Well below normal temperatures continue
Wednesday with breezy northerly winds. Warming trend starts
Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...High Wind Watch from late
Sunday night through Monday afternoon FOR AZZ013-014-016-017.

High Wind Watch from Sunday evening through late Sunday night
FOR AZZ004-006-007-012-015.

&&

PUBLIC...KD/JJ
AVIATION...McCollum
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:00 AM MSTWind AdvisoryFGZApache, Coconino, Navajo37 hr

Nearby

High Wind Warnings in Arizona, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.